Alert archive / Wyoming / Blizzard Warnings in 2020
Blizzard Warning 1, NWS Cheyenne, WY
NWS Cheyenne, WY issued this blizzard warning at Jan 1, 2020, 9:24 AM MST for Albany County, Carbon County, Wyoming. It was in force for 8 hr. 24 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 1, 2020, 9:24 AM MST (16:24 UTC)
- Expired
- Jan 1, 2020, 5:28 PM MST
- In force
- 8 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY
The radar
The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 16:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 1, 10:06 AM MST | BLIZZARD | 7 Nw Elk Mountain, WY | HALLECK RIDGE WYDOT SITE. BLIZZARD CONDITIONS WITH VISIBILITY AT OR BELOW 1/4 MILE FROM 938AM TO 1006 AM. WIND GUSTS TO 57 MPH. |
| Jan 1, 10:24 AM MST | BLIZZARD | 7 Ese Arlington, WY | COOPER COVE WYDOT SITE. BLIZZARD CONDITIONS WITH VISIBILITY BELOW 1/4 MILE FROM 952 AM TO 1024 AM. WIND GUSTS 62 MPH. |
| Jan 1, 10:28 AM MST | BLIZZARD | 5 Nw Arlington, WY | WAGONHOUND WYDOT SITE. BLIZZARD CONDITIONS WITH VISIBILITY AT OR BELOW 1/4 MILE FROM. |
| Jan 1, 10:28 AM MST | BLIZZARD | 5 Nw Arlington, WY | WAGONHOUND WYDOT SITE. BLIZZARD CONDITIONS WITH VISIBILITY AT OR BELOW 1/4 MILE FROM 954 AM TO 1028AM. WIND GUSTS TO 55 MPH. |
| Jan 1, 10:30 AM MST | BLIZZARD | 3 Nw Elk Mountain, WY | ELK MOUNTAIN WYDOT SITE. BLIZZARD CONDITIONS FROM 746 AM TO 1030 AM WITH VISIBILITY UNDER 1/4 MILE. WINDS MISSING AS SENSOR INOP. SURROUNDING WIND SENSORS GUSTING IN THE 60 MPH RANGE. |
| Jan 1, 10:35 AM MST | BLIZZARD | Rawlins, WY | BLIZZARD CONDITIONS FROM 740 AM TO 1035 AM. VISIBILITY AT OR BELOW 1/4 MILE DURING THIS TIME WITH WIND GUSTS 40 TO 52 MPH. |
| Jan 1, 10:38 AM MST | BLIZZARD | 1 Nnw Arlington, WY | ARLINGTON WYDOT SITE. BLIZZARD CONDITIONS WITH VISIBILITY AT OR BELOW 1/4 MILE FROM. |
| Jan 1, 10:38 AM MST | BLIZZARD | 1 Nnw Arlington, WY | ARLINGTON WYDOT SITE. BLIZZARD CONDITIONS WITH VISIBILITY AT OR BELOW 1/4 MILE FROM 940 AM TO 1038 AM.WIND GUSTS TO 52 MPH. |
| Jan 1, 12:00 PM MST | SNOW 7.5 | 2 Wsw Bottle Creek Camp, WY | WEBBER SPRINGS SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 9250 FEET. SNOW WATER EQUIVALENT IS 0.5 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 10 HOURS. |
| Jan 1, 12:00 PM MST | SNOW 7.5 | Ene Nash Fork Campgroun, WY | BROOKLYN LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10240 FEET. SNOW WATER EQUIVALENT IS 0.5 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 10 HOURS. |
| Jan 1, 12:00 PM MST | SNOW 7.5 | W Deep Creek Campground, WY | SAND LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10050 FEET. SNOW WATER EQUIVALENT IS 0.5 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 10 HOURS. |
| Jan 1, 12:00 PM MST | SNOW 9 | 1 Nnw Battle Creek Camp, WY | SANDSTONE RANGER STATION SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8150 FEET. SNOW WATER EQUIVALENT IS 0.6 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 10 HOURS. |
| Jan 1, 12:00 PM MST | SNOW 9 | 2 Ne Rob Roy Reservoir, WY | CINNABAR PARK SNOTEL IN THE SNOWY RANGE. ELEVATION 9574 FEET. SNOW WATER EQUIVALENT IS 0.6 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 10 HOURS. |
| Jan 1, 12:00 PM MST | SNOW 9 | 2 Nw Jack Creek Campgro, WY | DIVIDE PEAK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8880 FEET. SNOW WATER EQUIVALENT IS 0.6 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 10 HOURS. |
| Jan 1, 12:00 PM MST | SNOW 10 | 2 E Battle Lake, WY | OLD BATTLE SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 10000 FEET. SNOW WATER EQUIVALENT IS 0.5 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 20 TO 1. ACCUMULATION WAS OVER PAST 10 HOURS. |
| Jan 1, 12:00 PM MST | SNOW 10 | 8 Ene Hog Park Campgrou, WY | BLACKHALL MOUNTAIN SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 9820 FEET. SNOW WATER EQUIVALENT IS 0.5 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 20 TO 1. ACCUMULATION WAS OVER PAST 10 HOURS. |
| Jan 1, 12:00 PM MST | SNOW 10.5 | 4 Nw Hog Park Reservoir, WY | LITTLE SNAKE RIVER SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8915 FEET. SNOW WATER EQUIVALENT IS 0.7 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 10 HOURS. |
| Jan 1, 12:00 PM MST | SNOW 10.5 | 7 Wsw Battle Creek Camp, WY | BATTLE MOUNTAIN SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 7440 FEET. SNOW WATER EQUIVALENT IS 0.7 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 10 HOURS. |
| Jan 1, 12:00 PM MST | SNOW 10.5 | Nw Ryan Park Campground, WY | SOUTH BRUSH CREEK SNOTEL IN THE SNOWY RANGE. ELEVATION 8440 FEET. SNOW WATER EQUIVALENT IS 0.7 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 10 HOURS. |
| Jan 1, 12:00 PM MST | HEAVY SNOW 14.4 | 1 Nw Whiskey Park, WY | WHISKEY PARK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8950 FEET. SNOW WATER EQUIVALENT IS 0.8 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 18 TO 1. ACCUMULATION WAS OVER PAST 10 HOURS. |
| Jan 1, 12:00 PM MST | HEAVY SNOW 18 | 3 Wnw Sugar Loaf Campgr, WY | MEDICINE BOW SNOTEL IN THE SNOWY RANGE. ELEVATION 10500 FEET. SNOW WATER EQUIVALENT IS 0.9 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 20 TO 1. ACCUMULATION WAS OVER PAST 10 HOURS. |
| Jan 1, 12:00 PM MST | HEAVY SNOW 22 | 5 Wsw Sugar Loaf Campgr, WY | NORTH FRENCH CREEK SNOTEL IN THE SNOWY RANGE. ELEVATION 10130 FEET. SNOW WATER EQUIVALENT IS 1.10 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 20 TO 1. ACCUMULATION WAS OVER PAST 10 HOURS. |
| Jan 1, 1:56 PM MST | BLIZZARD | 3 Nw Arlington, WY | FOOTE CREEK WYDOT SITE. VISIBILITY UNDER 1/4 MILE WITH WINDS GUSTING TO 40 MPH. |
| Jan 1, 2:24 PM MST | BLIZZARD | 1 Nnw Arlington, WY | ARLINGTON WYDOT SITE. BLIZZARD CONDITIONS WITH VISIBILITY UNDER 1/4 MILE. WINDS GUSTING TO 44 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 4.4 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1607 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
873 WWUS45 KCYS 011624 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 924 AM MST Wed Jan 1 2020 ...Winter Storm Warning Through Thursday Afternoon for the Snowy and Sierra Madre Ranges... ...Blizzard Warning for Carbon County from Arlington to Rawlins Through This Evening... WYZ109-110-020030- /O.NEW.KCYS.BZ.W.0001.200101T1624Z-200102T0600Z/ Central Carbon County-North Snowy Range Foothills- Including the cities of Rawlins, Arlington, and Elk Mountain 924 AM MST Wed Jan 1 2020 ...BLIZZARD WARNING IN EFFECT UNTIL 11 PM MST THIS EVENING... * WHAT...Blizzard conditions. Additional snow accumulations of up to 4 inches. Winds gusting as high as 65 mph. * WHERE...Interstate 80 Corridor from Arlington to Rawlins. * WHEN...Until 11 PM MST this evening. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the evening commute. Strong winds could cause tree damage. * ADDITIONAL DETAILS...If caught in these blizzard conditions in your vehicle...stay with your vehicle. Trying to walk to safety will lead to you becoming lost in whiteout conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ112-114-020030- /O.CON.KCYS.WS.W.0023.000000T0000Z-200103T0000Z/ Sierra Madre Range-Snowy Range- Including the cities of Centennial and Albany 924 AM MST Wed Jan 1 2020 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY... * WHAT...Heavy snow expected. Total snow accumulations of 15 to 24 inches. Winds gusting as high as 60 mph. * WHERE...Sierra Madre and Snowy Ranges. * WHEN...Through 5 PM Thursday. * IMPACTS...Travel could be very difficult to impossible. Patchy blowing snow could significantly reduce visibility. Hikers and snow mobilers stand the risk of disorientation and becoming lost in whiteout conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ111-113-020030- /O.NEW.KCYS.WW.Y.0001.200101T1624Z-200102T0600Z/ Southwest Carbon County-Upper North Platte River Basin- Including the cities of Baggs, Saratoga, and Encampment 924 AM MST Wed Jan 1 2020 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 PM MST THIS EVENING... * WHAT...Snow. Additional snow accumulations of up to 4 inches. Winds gusting as high as 35 mph. * WHERE...Southwest and south central Carbon County to include Baggs...Saratoga and Encampment. * WHEN...Until 11 PM MST this evening. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
2 follow-up statements
335 WWUS45 KCYS 012116 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 216 PM MST Wed Jan 1 2020 ...Winter Storm Warning Through Thursday Night for the Snowy and Sierra Madre Ranges... ...Blizzard Warning for Carbon County from Arlington to Rawlins Through This Evening... WYZ112-114-020530- /O.EXT.KCYS.WS.W.0023.000000T0000Z-200103T1200Z/ Sierra Madre Range-Snowy Range- Including the cities of Centennial and Albany 216 PM MST Wed Jan 1 2020 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 5 AM MST FRIDAY... * WHAT...Heavy snow expected. Additional snow accumulations of 15 to 24 inches. Winds gusting as high as 60 mph. * WHERE...Sierra Madre and Snowy Ranges. * WHEN...Until 5 AM MST Friday. * IMPACTS...Travel could be very difficult to impossible. Patchy blowing snow could significantly reduce visibility. Hikers and snow mobilers stand the risk of disorientation and becoming lost in whiteout conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ109-110-020530- /O.CON.KCYS.BZ.W.0001.000000T0000Z-200102T0600Z/ Central Carbon County-North Snowy Range Foothills- Including the cities of Rawlins, Arlington, and Elk Mountain 216 PM MST Wed Jan 1 2020 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * WHAT...Blizzard conditions. Additional snow accumulations of up to 2 inches. Winds gusting as high as 65 mph. * WHERE...Interstate 80 Corridor from Arlington to Rawlins. * WHEN...Until 11 PM MST this evening. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the evening commute. Strong winds could cause tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ111-113-020530- /O.CON.KCYS.WW.Y.0001.000000T0000Z-200102T0600Z/ Southwest Carbon County-Upper North Platte River Basin- Including the cities of Baggs, Saratoga, and Encampment 216 PM MST Wed Jan 1 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * WHAT...Snow. Additional snow accumulations of up to 4 inches. Winds gusting as high as 35 mph. * WHERE...Southwest and south central Carbon County to include Baggs...Saratoga and Encampment. * WHEN...Until 11 PM MST this evening. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
599 WWUS45 KCYS 020028 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 528 PM MST Wed Jan 1 2020 ...WINTER STORM WARNING CONTINUES FOR THE SNOWY AND SIERRA MADRE RANGES THROUGH THURSDAY NIGHT... ...WINTER WEATHER ADVISORY FOR PERIODS OF SNOW AND BLOWING SNOW ACROSS LOWER ELEVATIONS OF CARBON COUNTY THROUGH THIS EVENING... WYZ109-110-020600- /O.CAN.KCYS.BZ.W.0001.000000T0000Z-200102T0600Z/ /O.EXA.KCYS.WW.Y.0001.000000T0000Z-200102T0600Z/ Central Carbon County-North Snowy Range Foothills- Including the cities of Rawlins, Arlington, and Elk Mountain 528 PM MST Wed Jan 1 2020 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 PM MST THIS EVENING... ...BLIZZARD WARNING IS CANCELLED... * WHAT...Periods of snow and blowing snow. Winds gusting up to 35 MPH. * WHERE...Lower elevations of Carbon County. * WHEN...Until 11 PM MST this evening. * IMPACTS...Periods of snow and blowing snow may result in pockets of low visibility and slick road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ112-114-020830- /O.CON.KCYS.WS.W.0023.000000T0000Z-200103T1200Z/ Sierra Madre Range-Snowy Range- Including the cities of Centennial and Albany 528 PM MST Wed Jan 1 2020 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY... * WHAT...Heavy snow expected. Additional snow accumulations of 15 to 24 inches. Winds gusting as high as 60 mph. * WHERE...Sierra Madre and Snowy Ranges. * WHEN...Until 5 AM MST Friday. * IMPACTS...Travel could be very difficult to impossible. Patchy blowing snow could significantly reduce visibility. Hikers and snow mobilers stand the risk of disorientation and becoming lost in whiteout conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ111-113-020600- /O.CON.KCYS.WW.Y.0001.000000T0000Z-200102T0600Z/ Southwest Carbon County-Upper North Platte River Basin- Including the cities of Baggs, Saratoga, and Encampment 528 PM MST Wed Jan 1 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * WHAT...Periods of snow and blowing snow. Winds gusting up to 35 MPH. * WHERE...Lower elevations of Carbon County. * WHEN...Until 11 PM MST this evening. * IMPACTS...Periods of snow and blowing snow may result in pockets of low visibility and slick road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ CLH
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this blizzard warning went out at Jan 1, 5:00 AM MST, 4 hours 24 minutes earlier.
Area forecast discussion, Jan 1, 5:00 AM MST, 4 hours 24 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
500 AM MST Wed Jan 1 2020
.SHORT TERM...(Today through Thursday night)
Issued at 257 AM MST Wed Jan 1 2020
Today...As the next shortwave trough aloft moves across Wyoming, the
forecast looks on track. Snow, heavy at times, will increase across
our Snowy and Sierra Madre Ranges, with increasing chances for snow
elsewhere across the lower elevations of Carbon and Albany Counties.
Thus, the Winter Storm Warning for the western mountains looks good.
Progged low and mid level gradients as well as the Craig to Casper
850/700 mb height gradients suggest strong winds will be likely
during the day across our wind prone locations. We have also now
added Central Laramie County, including Cheyenne, to the High Wind
Warning, as it appears that subsidence will be enough to help bring
the stronger mid level winds to the surface here.
Tonight...Strong winds expected to decrease in the early evening
across our wind prone locations as the low and mid level gradients
weaken somewhat. Widespread orographic snows will continue for our
Snowy and Sierra Madre Ranges.
Thursday...Moist northwest flow aloft will continue the orographic
snows for the western mountains, with mostly dry conditions
elsewhere. Colder temperatures expected with 700 mb temperatures
near -12 Celsius.
Thursday night...Breezy and colder under brisk northwest flow aloft.
Snow showers expected to decrease in areal coverage for our Snowy
and Sierra Madre Ranges, as low and mid level moisture decreases.
.LONG TERM...(Friday through Tuesday)
Issued at 257 AM MST Wed Jan 1 2020
Main forecast concern for the extended is the multiple rounds of
windy conditions signaled. A return to a northwesterly upper level
flow aloft Friday will bring yet another round of windy conditions
to the High Plains and adjacent High Terrain. Light precipitation
will accompany this pattern on Friday, mainly effecting the
mountains, though the more noteworthy aspect of this pattern will be
the gusty winds that spread across the region. Of course, the wind-
prone areas of the southeast Wyoming will be the most effected areas
at first, however, gusts 25-35 mph will not be uncommon across the
High Plains, extending east into western Nebraska, both Friday and
Saturday. The strongest winds will hold off until sometime late
Saturday / early Sunday, as a strong shortwave aloft and its
associated cold surface front, move across Wyoming and western
Nebraska along with a strong 140 kt jet. All guidance indicates a
robust area of subsidence behind the front, allowing for the
stronger winds to come off the mountains and spill into the adjacent
High Plains in a bora type wind event. High Wind Watches will likely
be necessary for this next round of wind, but will hold off for now
as High Wind Warnings are already in effect for current conditions;
additionally, frontal timing remains to be determined. Northwesterly
flow aloft continues into next week, with further chances for strong
winds and mountain snow to effect the region.
&&
.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
Issued at 450 AM MST Wed Jan 1 2020
Increasing cloud cover today in addition to gusty conditions
across the region, especially for the southeast WY terminals. A
High Wind Warning is in effect through 02/03Z, including the KCYS
terminal, for westerly winds and gusts to 60-70 kts. Snow showers
are being noted across areas west of the Laramie Range. IFR/LIFR
likely through the morning at KRWL and all mountain locations,
MVFR for the afternoon. Otherwise, VFR conditions expected for all
other terminal sites. LLWS at KCYS and KSYN for most of the day.
&&
.FIRE WEATHER...
Issued at 257 AM MST Wed Jan 1 2020
Although windy periods will continue for the forseeable future,
minimum humidities will be high enough to limit fire weather
concerns.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Winter Storm Warning until 5 PM MST Thursday for WYZ112-114.
High Wind Warning until 8 PM MST this evening for WYZ106-110-
116>118.
High Wind Warning until 11 AM MST this morning for WYZ104-105.
NE...None.
&&
SHORT TERM...RUBIN
LONG TERM...AB
AVIATION...AB
FIRE WEATHER...RUBINHazardous weather outlook, Jan 1, 2:46 AM MST, 6 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 246 AM MST Wed Jan 1 2020 WYZ104>106-110-116>118-021000- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills-Central Laramie County- 246 AM MST Wed Jan 1 2020 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT A High Wind Warning is in effect until 11 AM for the Ferris, Seminoe and Shirley Mountains and the Shirley Basin. A High Wind Warning is in effect elsewhere until 8 PM this evening. Expect west winds of 30 to 45 mph with gusts to 65 mph. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Frequent windy periods are expected, especially Friday into early next week. .Spotter information statement... Spotter activation will not be needed. WYZ109-111-113-115-021000- Central Carbon County-Southwest Carbon County- Upper North Platte River Basin-Laramie Valley- 246 AM MST Wed Jan 1 2020 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Scattered to numerous snow showers will occur today into the evening hours. Gusty west winds will produce areas of blowing snow and reduced visibilities. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Frequent windy periods are expected, especially Friday into early next week. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-019>021-054-055-095-096-WYZ101>103-107-108-119-021000- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range-East Platte County- Goshen County-East Laramie County- 246 AM MST Wed Jan 1 2020 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Today will be quite windy in some locations with west winds of 25 to 35 mph with gusts of 40 to 50 mph. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Frequent windy periods are expected, especially Friday into early next week. .Spotter information statement... Spotter activation will not be needed. WYZ112-114-021000- Sierra Madre Range-Snowy Range- 246 AM MST Wed Jan 1 2020 This hazardous weather outlook is for portions of south central Wyoming. .DAY ONE...TODAY AND TONIGHT A Winter Storm Warning is in effect. Snow, heavy at times, will occur. Winds gusting as high as 60 mph will produce areas of blowing snow and near zero visibilities at times. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY The Winter Storm Warning continues through Thursday afternoon. Snow, heavy at times will occur, with total accumulations of 15 to 24 inches. Frequent windy periods are expected, especially Friday into early next week. .Spotter information statement... Spotter activation will not be needed. Rubin
In the hours before
Local storm report, Jan 1, 6:25 AM MST, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
625 AM MST WED JAN 1 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0106 AM NON-TSTM WND GST 7 ESE ARLINGTON 41.55N 106.09W
01/01/2020 M70 MPH CARBON WY DEPT OF HIGHWAYS
SUSTAINED WIND 43 MPH. COOPER COVE WYDOT SITE.
&&
RUBINLocal storm report, Jan 1, 6:36 AM MST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
636 AM MST WED JAN 1 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 AM NON-TSTM WND GST 12 ENE NORTH FORK CAMPG 41.44N 105.96W
01/01/2020 M59 MPH ALBANY WY DEPT OF HIGHWAYS
SUSTAINED WIND 49 MPH. QUEALY DOME WYDOT SITE.
&&
RUBINLocal storm report, Jan 1, 6:43 AM MST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
643 AM MST WED JAN 1 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM NON-TSTM WND GST 1 SSE BORDEAUX 41.93N 104.94W
01/01/2020 M81 MPH PLATTE WY DEPT OF HIGHWAYS
SUSTAINED WINDS 40 TO 68 MPH 4:30 AM TO
PRESENT. 68 MPH SUSTAINED ACHIEVED AT 4:54
AM. GUSTS GENERALLY 60 TO 81 MPH OVER THE
SAME PERIOD. 81 MPH GUST ACHIEVED 5 TO 5:06
AM.
&&Local storm report, Jan 1, 6:47 AM MST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
647 AM MST WED JAN 1 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 AM NON-TSTM WND GST 4 W MUDDY GAP 42.38N 107.52W
01/01/2020 M76 MPH CARBON WY PARK/FOREST SRVC
GUSTS 58 MPH OR GREATER BEGINNING AT 12:50
AM AND CONTINUING UNTIL PRESENT. 76 MPH
READING ACHIEVED AT 3:50 AM.
&&Local storm report, Jan 1, 7:43 AM MST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
743 AM MST WED JAN 1 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM NON-TSTM WND GST 1 WNW SEMINOE DAM 42.16N 106.91W
12/31/2019 M65 MPH CARBON WY MESONET
SEMINOE DAM HADS SITE.
0315 AM NON-TSTM WND GST 2 ESE MEDICINE BOW 41.89N 106.16W
01/01/2020 M59 MPH CARBON WY MESONET
MEDICINE BOW UPR SITE. SUSTAINED WINDS 44 MPH.
0146 AM NON-TSTM WND GST 2 W MEDICINE BOW 41.90N 106.23W
01/01/2020 M56 MPH CARBON WY MESONET
EW2581 CWOP SITE MEDICINE BOW. SUSTAINED WINDS 35 MPH.
0950 PM NON-TSTM WND GST 4 W MUDDY GAP 42.38N 107.52W
12/31/2019 M60 MPH CARBON WY MESONET
0400 PM NON-TSTM WND DMG 7 N SEMINOE DAM 42.25N 106.90W
12/31/2019 CARBON WY TRAINED SPOTTER
GALVANIZED STEEL ROOF RIPPED OFF BARN.
0600 AM NON-TSTM WND GST 1 WNW SEMINOE DAM 42.16N 106.91W
01/01/2020 M70 MPH CARBON WY MESONET
HADS SITE SMRW4 SITE NEAR SEMINOE DAM.
0724 AM NON-TSTM WND GST 1 SSE BORDEAUX 41.93N 104.94W
01/01/2020 M78 MPH PLATTE WY DEPT OF HIGHWAYS
BORDEAUX WYDOT SITE. SUSTAINED WINDS 57 MPH.
0647 AM NON-TSTM WND GST 11 SSE HARRIS PARK 42.20N 105.21W
01/01/2020 M61 MPH PLATTE WY MESONET
CWOP SITE E8763. SUSTAINED WINDS 42 MPH.
0732 AM NON-TSTM WND GST 7 ESE ARLINGTON 41.55N 106.09W
01/01/2020 E60 MPH CARBON WY DEPT OF HIGHWAYS
COOPER COVE WYDOT SITE. SUSTAINED WINDS 39 MPH.
0736 AM NON-TSTM WND GST 10 WSW CHEYENNE 41.11N 104.97W
01/01/2020 M64 MPH LARAMIE WY DEPT OF HIGHWAYS
WYDOT SITE MP 353. SUSTAINED WINDS 49 MPH.
0736 AM NON-TSTM WND GST 8 ESE CRYSTAL LAKE CAMP 41.10N 105.07W
01/01/2020 M63 MPH LARAMIE WY DEPT OF HIGHWAYS
OTTO WYDOT SITE. SUSTAINED WINDS 50 MPH.
0653 AM NON-TSTM WND GST CHEYENNE 41.15N 104.79W
01/01/2020 M59 MPH LARAMIE WY ASOS
GUST 60 MPH AT 605 AM.
&&
GCLAYCOMLocal storm report, Jan 1, 9:24 AM MST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
924 AM MST WED JAN 1 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 AM NON-TSTM WND GST 9 SSE CRYSTAL LAKE CAMP 41.04N 105.15W
01/01/2020 M64.00 MPH LARAMIE WY MESONET
0845 AM NON-TSTM WND GST 10 ESE CRYSTAL LAKE CAM 41.08N 105.04W
01/01/2020 M80.00 MPH LARAMIE WY MESONET
EMKAY MESONET SITE
0902 AM NON-TSTM WND GST 7 ESE ARLINGTON 41.55N 106.09W
01/01/2020 M6500 MPH CARBON WY MESONET
COOPER COVE/OTTO MESONET
0914 AM NON-TSTM WND GST 8 S CHUGWATER 41.65N 104.85W
01/01/2020 M65.00 MPH LARAMIE WY MESONET
&&
WILLSThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 9:24 AM MST | Winter Weather Advisory | CYS | Albany, Carbon | 18 hr |
Nearby
Blizzard Warnings in Wyoming, 2020Every blizzard warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.